MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56417
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = material manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving recanalization of a central vein, a triforce peripheral crossing set¿s sheath separated at the tungsten tip.After the device¿s hydrophilic coating was activated, access was obtained in the right brachial vein to target the proximal subclavian vein.The anatomy was normal.The wire tip was extended past the catheter tip at all times, and the catheter tip was extended past the sheath tip at all times.The system was advanced in stepwise, short advances of the wire guide, catheter, and sheath.While attempting to cross the lesion, the sheath tip ¿snapped¿ within the first few millimeters, at the natural bend of the stenotic vein.Per the reporter, ¿quite a bit¿ of force was applied while trying to cross the lesion.The catheter and sheath were removed over the wire guide after the sheath tip separated.The procedure was completed successfully using another cook sheath and the original catheter.An angioplasty balloon was then used through the stricture to allow passage of larger balloons and a 5-french sheath.The user noted evidence of a focal lesion when larger unknown balloons were used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.During the same procedure, the tip of another triforce peripheral crossing set¿s sheath separated.This will be reported under patient identifier (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving recanalization of a central vein, a triforce peripheral crossing set¿s sheath separated at the tungsten tip.After the device¿s hydrophilic coating was activated, access was obtained in the right brachial vein to target the proximal subclavian vein.The anatomy was normal.The wire tip was extended past the catheter tip at all times, and the catheter tip was extended past the sheath tip at all times.The system was advanced in stepwise, short advances of the wire guide, catheter, and sheath.While attempting to cross the lesion, the sheath tip ¿snapped¿ within the first few millimeters, at the natural bend of the stenotic vein.Per the reporter, ¿quite a bit¿ of force was applied while trying to cross the lesion.The catheter and sheath were removed over the wire guide after the sheath tip separated.The procedure was completed successfully using another cook sheath and the original catheter.An angioplasty balloon was then used through the stricture to allow passage of larger balloons and a 5-french sheath.The user noted evidence of a focal lesion when larger unknown balloons were used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.During the same procedure, the tip of another triforce peripheral crossing set¿s sheath separated.This was reported under patient identifier 427681.Corrected information: d4, h6 (annex a) investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation.The distal tip was cracked, and the inner core was exposed, approximately six millimeters from the distal tip.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on nine devices from a sub-assembly lot; however, all affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu cautions ¿the device should not be forced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues contributed to this event.The user reported that ¿quite a bit of force¿ was applied to cross the lesion.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19255382
Report Number1820334-2024-00620
Device Sequence Number12596962
Product Code KRA
UDI-Device Identifier00827002564176
UDI-Public(01)00827002564176(17)240712(10)13976149
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Model NumberG56417
Device Catalogue NumberKCXS-5.0-35-100-RB-0/DAV-HC
Device Lot Number13976149
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 125-CENTIMETER BEACON TIP VERT CATHETER; COOK 35-LP 3MM BALLOON CATHETER; COOK 5-FRENCH 70CM ANSEL SHEATH
Patient SexFemale